Oh yay, another “what’s wrong with Emily today?” post. I’m sure you’re all excited to read this! Now might be the time to click away from here and google “cute kitten pictures” or something, because this is bound to be a bunch of nonsense.
Anyway. I am so frustrated and need to get this out!
Last week I wrote about how I’d been diagnosed with adrenal fatigue , and how glad I was to finally know what’s been going on with me for the past eight months.
I am glad and I am feeling better, but I am incredibly frustrated because it seems like everything I’ve been doing to try to make myself feel better has actually contributed to the problem.
For example – training for a 60 mile walk. Sounds like an awesome way to get in shape, right?
“Most people think of exercise as jogging or muscle building. While these are beneficial to general good health and promotes circulation and muscle strength, it is not the best solution when it comes to Adrenal Fatigue. In fact, wrong exercises may make Adrenal Fatigue worse and can trigger adrenal crashes easily.”From Dr. Lam Adrenal Fatigue Center
I wanted to stop using hormonal birth control, so I got a copper IUD in October (three days after walking 60 miles, I might add). Awesome!
Not so much.
First, I had a vasovagal response to the procedure itself. Here’s my favorite quote from the Wikipedia definition – Taber’s Cyclopedic Medical Dictionary describes this as the “feeling of impending death.” Two weeks later I had my first migraine ever, and for about two months I had extremely horrible digestive issues.
As it turns out…
There’s a possibility copper IUDs can cause elevated copper levels (or copper toxicity) in some people. What does copper toxicity do? I’m so glad you asked.
“Elevated copper and low zinc related to adrenal burnout impair the immune system… Often secondary to adrenal exhaustion are other glandular imbalances such as hypothyroidism… Several researchers postulate an association between migraine headaches and excessive tissue copper… One may also feel nausea, impaired appetite, and possibly some other digestive disturbances.”